# SDR 96ZZZX1531

- Difficulty date: January 17, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N501DM
- Make and model: Piper PA-34-200T
- Aircraft serial: 347870375
- System (JASC): 2140 · Heating System
- Part: Combustion Tube
- Part number: 880942
- Condition: Cracked
- Location: Heater
- Component: Janitrol, B3040
- Stage of operation: CL
- Nature of condition: C
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF WITH HEATER SELECTED ON, SPARKS WERE SEEN COMING OUT OF THE HEATER VENTS.  THE HEATER WAS SHUT OFF AND AIRCRAFT RETURNED TO BASE WITHOUT FURTHER INCIDENT.  HEATER REMOVED AND INSPECTED.  DURING INSPECTION, A CRACK ABOUT 3 INCHES LONG WAS SEEN 6 INCHES FROM EXIT END.  TIME SINCE LAST HEATER DECAY TEST WAS 45.7 HEATER HRS.  LAST HEATER O/H RECORDED WAS 10-15-80.  NO RECORD OF WHAT HEATER OVERHAUL INVOLVED IS AVAILABLE.
